Academic Journals Database
Disseminating quality controlled scientific knowledge

Coronary Vasospasm Secondary to 5-Fluorouracil and Its Management: Case Report

ADD TO MY LIST
 
Author(s): Mustafa Yildirim | Cem Parlak | Cem Sezer | Ramazan Eryilmaz | Cetin Kaya | Mustafa Yildiz

Journal: Eurasian Journal of Medicine
ISSN 1308-8734

Volume: 43;
Issue: 01;
Start page: 54;
Date: 2011;
Original page

Keywords: 5-fluorouracil | Coronary vasospasm | Diltiazem

ABSTRACT
Although rare, 5-fluorouracil (5-FU) may lead to cardiotoxicity that presents with angina, elevated cardiac enzymes and electrocardiogram (ECG) changes. Coronary vasospasm related to 5-FU is a rare clinical entity in oncological practice and may be seen during both bolus and protracted infusional administration. This toxicity is generally reversible and responds well to conventional anti-angina treatment following discontinuation of infusion. We propose that parenteral diltiazem is an effective and safe approach for the treatment of coronary vasospasm secondary to 5-FU infusion. We present clinical findings and management of a case in which coronary vasospasm occurred during the infusion of the 5-FU component of FOLFIRI-bevacizumab chemotherapy (CT) regimen given for treatment of metastatic rectal cancer.
Affiliate Program     

Tango Rapperswil
Tango Rapperswil